# SDR E81RJW302972

- Difficulty date: July 16, 2010
- Submitted: July 21, 2010
- Operation: General aviation
- Aircraft: N972PF
- Make and model: Raythn 390
- Aircraft serial: RB38
- Aircraft time: 1,396 hours, 1,191 cycles
- Engine: Wilint FJ44
- System (JASC): 2420 · AC Generation System
- Part: Power Supply
- Part number: 100020601
- Part serial: 1252
- Condition: Failed
- Location: Cockpit
- Stage of operation: TX
- How discovered: C
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

PILOT NOTED "POPPING" NOISES FROM COCKPIT PEDESTAL AREA AT POST-FLT ELECTRICAL SYS SHUTDOWN, FOLLOWED BY SMOKE FROM PEDESTAL AREA. FOUND XL500/5 STANDBY POWER SUPPLY (HBC PN 390-384027-0001) TO INTERMITTENTLY OUTPUT 16-17 VDC AT 5VDC INSTRUMENT LIGHTING OUTPUT, BACKFEEDING HIGH VOLTAGE THROUGH LIGHTING CIRCUITS. FAILED POWER SUPPLY REPAIRED 11/23/2009 BY MFG FACILITY,  WO RMA-019285 (FAA 8130-3 TRACKING NO. 4503062581). FOUND RUDDER TRIM L-R SWITCH 27S5 HEAT DAMAGED AND REPLACED. REPLACED LT & RT FUEL QUANTITY INDICATORS DUE TO FAILED INTERNAL LIGHTING. REPLACED XL500/5 STANDBY POWER SUPPLY WITH A REPAIRED POWER SUPPLY. RECOMMEND POWER SUPPLY MFG INVESTIGATE WHETHER AN ISOLATED FAILURE, OR IF POWER SUPPLY BENCH TESTING NEEDS TO BE REVISED. RECOMMEND MFG INVESTIGATE MODIFICATIONS TO POWER SUPPLY TO ADD 5VDC OUTPUT SYS  PROTECTION TO PREVENT OUT OF TOLERANCE VOLTAGES BEING SENT OUT OF UNIT. RECOMMEND AIRFRAME MFG INVESTIGATE WHETHER ADDITIONAL INSTRUMENT LIGHTING CIRCUIT PROTECTION WARRANTED TO PREVENT SIMILAR OCCURENCES.
